Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 27, 2021, 3:47 PM CDT for Mobile County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 3:47 PM CDT (20:47 UTC)
- Expired
- Aug 27, 2021, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Mobile County, AL
The radar
The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WWUS84 KMOB 272047
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
347 PM CDT Fri Aug 27 2021
ALZ263-265-272115-
Mobile Coastal AL-Mobile Central AL-
347 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Dauphin Island, moving north at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8824 3026 8818 3031 8820 3032 8823
3033 8820 3036 8819 3037 8824 3032 8826
3038 8824 3040 8834 3039 8840 3051 8840
3055 8817 3034 8815 3034 8816 3032 8820
3025 8814 3023 8831
TIME...MOT...LOC 2047Z 168DEG 28KT 3021 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 1:09 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 27, 1:09 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
109 PM CDT Fri Aug 27 2021
.NEAR TERM /Now Through Saturday/...A deep layer (surface-500 mb)
ridge which extends across much of the eastern CONUS into the
southern/central Plains strengthens somewhat over the eastern
CONUS during the period. This deep layer feature will play two
important roles: first by steering Ida in a northwestward
direction as it moves into the central Gulf, and second by
interacting with the periphery of Ida's circulation and resulting
in a region of enhanced lower level convergence beginning to
develop over the forecast area by Saturday. Per the latest track
from the National Hurricane Center, Hurricane Ida will progress
from near the Isle of Youth into the central Gulf. Abundant deep
layer moisture currently over the region with precipitable water
values around 2.0 inches increases to 2.0-2.4 inches on Saturday
as tropical moisture associated with Ida begins to spread into the
region. Based on the latest radar trends, for the rest of this
afternoon will have chance pops over much of the area except for
likely pops over extreme southwest Alabama and extreme southeast
Mississippi. Will keep chance pops near the coast overnight while
otherwise isolated convection lingers into the evening then
dissipates. For Saturday, with the trend of increasing deep layer
moisture along with the enhanced lower level convergence beginning
to develop, have gone with likely to categorical pops for much of
the area with the higher pops over extreme southeast Mississippi
and extreme southwest Alabama where the lower level convergence
looks strongest. Lows tonight range from the lower 70s inland to
the mid 70s at the coast. Highs on Saturday will be in the upper
80s to lower 90s. Based on beach reports, have gone with a high
risk of rip currents for today which continues through the period.
A High Surf Warning has also been issued which will begin Saturday
night for surf heights building to 8 to 12 feet. /29
&&
.AVIATION...
18Z issuance...Scattered to potentially numerous convection will
mainly affect southeast Mississippi, southwestern Alabama and the
far western Florida panhandle this afternoon with less coverage
expected elsewhere. Isolated to scattered convection will be
possible mainly near the coast overnight, then scattered to
numerous showers and storms develop over the southern portion of
the area Saturday morning. VFR conditions are expected to prevail
outside of the convection with MVFR conditions possible with the
heavier showers and storms. Easterly winds up to 10 knots are
expected tonight, becoming light further inland, then an east to
southeast flow 10 to 15 knots follows for Saturday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Watch for ALZ261>266.
High Rip Current Risk through late Monday night for ALZ265-266.
High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for ALZ265-
266.
Storm Surge Watch for ALZ263>266.
FL...High Rip Current Risk through late Monday night for FLZ202-204-
206.
Coastal Flood Advisory from 7 PM Saturday to 7 PM CDT Monday for
FLZ202-204-206.
High Surf Warning from 1 AM Sunday to 6 PM CDT Monday for FLZ202-
204-206.
MS...Tropical Storm Watch for MSZ078-079.
GM...Small Craft Advisory from 7 PM Saturday to 7 PM CDT Monday for
GMZ634>636-655.
Tropical Storm Watch for GMZ630>633-650-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 27, 3:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
347 PM CDT Fri Aug 27 2021
ALZ263-265-272115-
Mobile Coastal AL-Mobile Central AL-
347 PM CDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of southwestern Mobile
County through 415 PM CDT...
At 347 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Dauphin Island, moving north at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre and Coden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3024 8824 3026 8818 3031 8820 3032 8823
3033 8820 3036 8819 3037 8824 3032 8826
3038 8824 3040 8834 3039 8840 3051 8840
3055 8817 3034 8815 3034 8816 3032 8820
3025 8814 3023 8831
TIME...MOT...LOC 2047Z 168DEG 28KT 3021 8825
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 10:29 PM CDT | Storm Surge Watch | MOB | Baldwin, Mobile | 42 hr |
| Aug 26, 10:29 PM CDT | Tropical Storm Watch | MOB | Baldwin, Mobile, Washington | 36 hr |
| Aug 26, 11:18 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 26, 11:55 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 2:10 AM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 3:33 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 27, 4:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| Aug 27, 5:09 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 5 days |
| Aug 27, 5:09 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 6 days |
| Aug 27, 5:09 AM CDT | Small Craft Advisory | MOB | 5 days | |
| Aug 27, 5:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| Aug 27, 5:55 AM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 27, 6:55 AM CDT | Special Marine Warning | MOB | 50 min | |
| Aug 27, 7:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Aug 27, 9:01 AM CDT | Special Weather Statement | MOB | Baldwin | 59 min |
| Aug 27, 9:04 AM CDT | Special Marine Warning | MOB | 86 min | |
| Aug 27, 12:10 PM CDT | Special Marine Warning | MOB | 95 min | |
| Aug 27, 12:13 PM CDT | High Surf Warning | MOB | Baldwin, Mobile | 4 days |
| Aug 27, 12:41 PM CDT | Special Marine Warning | MOB | 94 min | |
| Aug 27, 12:48 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 27, 1:38 PM CDT | Special Marine Warning | MOB | 66 min | |
| Aug 27, 2:03 PM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 27, 2:09 PM CDT | Special Marine Warning | MOB | 35 min | |
| Aug 27, 3:23 PM CDT | Special Marine Warning | MOB | 67 min | |
| Aug 27, 4:40 PM CDT | Tropical Storm Warning | MOB | Baldwin, Mobile, Washington | 72 hr |
| Aug 27, 5:08 PM CDT | Special Weather Statement | MOB | Escambia | 52 min |
| Aug 27, 8:10 AM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 50 min |
| Aug 27, 4:33 PM CDT | Special Weather Statement | MOB | Santa Rosa | 42 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.